Virginia, 2006

Damaging Wind in Virginia, June 2, 2006

June 2, 2006 · NWS RLX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 2, 1:40 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 2, 1:40 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
240 PM EDT FRI JUN 2 2006

.SHORT TERM /REST OF TONIGHT THROUGH SATURDAY NIGHT/...

SCATTERED SHOWERS AND SOME STORMS HAVE DEVELOPED AHEAD OF THE NEARLY
STATIONARY BOUNDARY THROUGH SOUTHEASTERN OHIO. WITH THE FLOOD WATCH
CONTINUING UNTIL 11PM...ANY STRONGER DOWNPOURS THAT DEVELOP MAY BE
ENOUGH TO WARRANT AN UPGRADE TO WARNING IN SOME NORTHERN WEST
VIRGINIA COUNTIES...CONSIDERING THE AMOUNT OF RAIN WHICH FELL LAST
NIGHT. ALSO..AREA OF HEAVIER SHOWERS WILL PROGRESS EAST TONIGHT WITH
THE BOUNDARY...AND THIS WILL HAVE TO BE WATCHED ALSO AROUND 0-4Z
TONIGHT IN THE CENTRAL AND EASTERN PARTS OF THE CWA. FOR LOWS...WENT
WITH THE COOLER MAV IN THE WEST...AND THE WARMER MET IN THE CENTRAL
AND THE EAST. SHOWERS WILL END FROM WEST TO EAST TONIGHT...AND HAVE
JUST CHC POS TO FINISH UP AROUND 12Z SAT. WITH SOME
INSTABILITY...AND WEAK DISTURBANCES COMING AROUND THE UPPER
LOW...DID HAVE TO LEAVE IN LOW POPS FOR SATURDAY FOR AFTERNOON
SHOWERS. KNOCKED DOWN POPS SOMEWHAT SATURDAY NIGHT...CONSIDERING
WHAT WE DO SEE SAT AFTERNOON WILL BE DIURNAL IN NATURE.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

RIGHT OFF THE BAT THERE ARE SOME DIFFERENCES IN THE LARGE SCALE
PATTERN.  STILL...EVEN WITH THE GFS BEING SLIGHTLY SLOWER...THE
OVERALL PATTERN OF PRECIPITATION LOOK PRETTY GOOD.  WITH THE UPPER
LEVEL LOW OVERHEAD...WE WILL CONTINUE TO SEE DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS.  THE TIMING OF THE INDIVIDUAL SHORTWAVES
AT THIS DISTANCE WILL MAKE IT DIFFICULT TO TIME OUT ANYTHING OTHER
THAN DIURNAL PRECIPITATION...SO EXPECT SLIGHT MODIFICATIONS IN
TIMING BETWEEN NOW AND THEN.  THIS UPPER LEVEL LOW WILL EVENTUALLY
SLIDE TO OUR EAST...TUESDAY NIGHT INTO WEDNESDAY...AND THEN LINGER
ALONG THE ATLANTIC SEA BOARD.  WITH A COLD FRONT TO OUR WEST ON
WEDNESDAY...OUR BREAK FROM SHOWER ACTIVITY WILL BE RELATIVELY SHORT
LIVED.  THE GFS HAS THE COLD FRONT ON THURSDAY...HOWEVER THE
FORECAST FROM HPC...AND WHAT WAS USED FOR DAYS 4 THROUGH 7 IS MUCH
QUICKER WITH THIS SYSTEM...BRINGING IT ON THROUGH WEDNESDAY.

&&

.PREV DISCUSSION...
 /ISSUED 134 PM EDT FRI JUN 2 2006/

AVIATION...

SLUG OF RAIN WILL CONTINUE TO MOVE EAST THROUGH THE REGION THIS
AFTERNOON. SCATTERED SHOWERS MAY REDUCE VISIBILITY AND CIGS
INITIALLY IN EASTERN TERMINALS THROUGH THIS AFTERNOON...BEFORE
ORGANIZED AREA OF RAIN MOVES EAST. SOME ISOLATED THUNDERSTORMS ARE
POSSIBLE ALSO IN THE SCATTERED SHOWERS. SOME CIGS MAY REACH IFR IN
THE EASTERN MOUNTAINS TONIGHT EKN/CKB...ESPECIALLY WITH HEAVIER RAIN
SHOWERS. IFR CIGS ARE POSSIBLE THIS AFTERNOON AT HTS AND PKB WITH
HEAVIER RAIN JUST TO THE WEST. ENOUGH CLEARING MAY WORK INTO HTS AND
PKB TO ALLOW SOME IFR FOG TO FORM LATE TONIGHT.

PREV DISCUSSION...
 /ISSUED 1022 AM EDT FRI JUN 2 2006/

SHORT TERM /REST OF TODAY/...

WILL BE WATCHING SLUG OF RAIN MOVING THROUGH NORTH CENTRAL KENTUCKY
MOVING INTO SOUTHEASTERN OHIO LATER THIS MORNING AND AFTERNOON. WILL
HAVE TO CONSIDER UPGRADING SOME OF THESE COUNTIES TO A FLOOD WARNING
IF RAIN HOLDS TOGETHER. INCREASED POPS IN THE EXTREME NORTHWEST WITH
SHOWERS ON THEIR WAY...AND DECREASED TO CHC POPS ELSEWHERE TO
ACCOUNT FOR SHOWERS AND A TSTORM OF THE MORE SCATTERED VARIETY. ALSO
INCREASED HIGH TEMPS A FEW DEGREES WHERE POPS WERE DECREASED THIS
AFTERNOON.

PREV DISCUSSION...
 /ISSUED 323 AM EDT FRI JUN 2 2006/

LONG TERM /SATURDAY THROUGH THURSDAY/...

FRONTAL SYSTEM AND ASSOCIATED RAIN BAND WILL BE EAST OF THE AREA BY
12Z SATURDAY. HOWEVER...THE UPPER TROUGH RESPONSIBLE FOR THE
AFOREMENTIONED SYSTEM WILL CLOSE OFF OVER THE OHIO AND MID ATLANTIC
STATES THIS WEEKEND. MODELS ARE IN VERY GOOD AGREEMENT WITH THE
GENERAL CLOSING OFF SCENARIO...WHICH KEEPS A GOOD CHANCE FOR MAINLY
AFTERNOON SHOWERS AND A FEW THUNDERSTORMS SATURDAY AND SUNDAY UNDER
THE COLD AIR ALOFT. THIS DIURNAL SCENARIO WILL LIKELY BE AFFECTED
SOMEWHAT BY SHORT WAVES ROTATING AROUND THE UPPER LOW...OF WHICH
MODELS ARE SOMEWHAT DIFFERENT AND CONFIDENCE IS LOW. THUS...EXCEPT
FOR RAISING POPS ON SUNDAY VERSUS SATURDAY AS THE COLDEST AIR ALOFT
COMES ACROSS...DID NOT TRY TO TIME SHORT WAVES PER MODELS.
TEMPERATURES WILL RETURN TO SEASONABLE LEVELS THIS WEEKEND. UPPER
LOW BEGINS TO MOVE OUT DURING MONDAY AS ANOTHER UPPER LEVEL TROUGH
AND COLD FRONT DIG SOUTHEASTWARD OUT OF CENTRAL CANADA. SO WE SHOULD
SEE A DRIER PERIOD MONDAY AND TUESDAY WITH MORE SUNSHINE AND WARMER
TEMPERATURES... BEFORE MORE HUMIDITY AND SHOWERS MOVE IN WEDNESDAY
AND THURSDAY AHEAD OF THE NEXT SYSTEM.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH FOR WVZ009>011-017>020-028>032-038>040-046-
     047 UNTIL 11 PM FRIDAY.
OH...FLASH FLOOD WATCH FOR OHZ066-067-075-076-083-084 UNTIL 11 PM
     FRIDAY.
KY...NONE.
VA...NONE.
&&

SHORT TERM...KM
LONG TERM...KF
Hazardous weather outlook, Jun 2, 3:23 AM EST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
423 AM EDT FRI JUN 2 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-030830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
423 AM EDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WATCH IN EFFECT UNTIL THIS EVENING FOR THE NORTHERN PORTION
OF SOUTHEAST OHIO AND WEST VIRGINIA. SHOWERS AND THUNDERSTORMS
WILL FORM ALONG A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE
REGION TODAY. LOCALIZED DOWNPOURS ARE POSSIBLE WITH THESE STORMS...AND
IF THEY FAVOR ANY ONE SMALL STREAM BASIN...FLOODING COULD OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dickenson

When
June 2, 3:45 PM EST
Where
Dickenson County, 4 mi SE of Nora
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.033, -82.300

Five apple trees were blown over and one Red Bud tree was split open along Sandy Ridge.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505011.